Alert archive / Alabama / Freeze Warnings in 2018
Freeze Warning 1, NWS Mobile, AL
NWS Mobile, AL issued this freeze warning at Mar 8, 2018, 4:05 AM CST for Greene County, Wayne County, Mississippi; Escambia County, Okaloosa County, Santa Rosa County, Florida; 12 counties in Alabama. It took effect at Mar 9, 2018, 12:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2018, 4:05 AM CST (10:05 UTC)
- In effect from
- Mar 9, 2018, 12:00 AM CST
- Expired
- Mar 9, 2018, 8:00 AM CST
- In force
- 8 hr
- Issued by
- NWS Mobile, AL
Counties Baldwin County, AL, Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Mobile County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL, Greene County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 102 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 10.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1733 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
110 WWUS74 KMOB 081005 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 405 AM CST Thu Mar 8 2018 ...FREEZING TEMPERATURES EXPECTED ACROSS NORTHERN PORTIONS OF THE AREA LATE TONIGHT INTO EARLY FRIDAY MORNING... .Temperatures are expected to drop to near or just below freezing across portions of interior southeast Mississippi and interior southwest Alabama late tonight into early Friday morning. Areas of frost will also be possible across the area during the same time period. ALZ051>058-MSZ067-081900- /O.UPG.KMOB.FZ.A.0001.180309T0600Z-180309T1400Z/ /O.NEW.KMOB.FZ.W.0001.180309T0600Z-180309T1400Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Wayne- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Evergreen, Greenville, Brantley, Luverne, and Waynesboro 405 AM CST Thu Mar 8 2018 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST FRIDAY... The National Weather Service in Mobile has issued a Freeze Warning, which is in effect from midnight tonight to 8 AM CST Friday. The Freeze Watch is no longer in effect. * TEMPERATURE...A range of 30 to 32 degrees is expected. * IMPACTS...Temperatures at or below freezing, along with areas of frost, could kill sensitive plants and vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ ALZ059-060-081900- /O.NEW.KMOB.FZ.W.0001.180309T0600Z-180309T1400Z/ Escambia-Covington- Including the cities of Atmore, Brewton, Flomaton, Andalusia, and Opp 405 AM CST Thu Mar 8 2018 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST FRIDAY... The National Weather Service in Mobile has issued a Freeze Warning, which is in effect from midnight tonight to 8 AM CST Friday. * TEMPERATURE...A range of 30 to 32 degrees is expected. * IMPACTS...Temperatures at or below freezing, along with areas of frost, could kill sensitive plants and vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
3 follow-up statements
448 WWUS74 KMOB 081904 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 104 PM CST Thu Mar 8 2018 ...FREEZE WARNINGS AND FROST ADVISORIES ARE IN EFFECT FOR MOST OF THE THE AREA OVERNIGHT INTO FRIDAY MORNING .Temperatures are expected to drop to near or just below freezing across parts of interior southeast Mississippi and interior southwest Alabama late tonight into early Friday morning. A few normally colder locations closer to the coast may briefly fall to just around freezing as well. Areas of frost will also be possible across most of the area late tonight and early Friday morning. ALZ051>060-MSZ067-090315- /O.CON.KMOB.FZ.W.0001.180309T0600Z-180309T1400Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Wayne- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Evergreen, Greenville, Brantley, Luverne, Atmore, Brewton, Flomaton, Andalusia, Opp, and Waynesboro 104 PM CST Thu Mar 8 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST FRIDAY... * TEMPERATURE...A range of 30 to 32 degrees is expected. * IMPACTS...Temperatures at or below freezing and widespread frost could damage or kill sensitive plants and vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions could kill crops and other sensitive vegetation if left unprotected. && $$ ALZ261>264-FLZ201-203-205-MSZ075-076-078-079-090315- /O.NEW.KMOB.FR.Y.0001.180309T0600Z-180309T1400Z/ Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central- Escambia Inland-Santa Rosa Inland-Okaloosa Inland-Perry-Greene- Stone-George- Including the cities of Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Century, Molino, Walnut Hill, Jay, Milton, Crestview, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 104 PM CST Thu Mar 8 2018 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST FRIDAY... The National Weather Service in Mobile has issued a Frost Advisory, which is in effect from midnight tonight to 8 AM CST Friday. * TEMPERATURE...Falling to around 32 degrees late tonight. * FROST DURATION...6 TO 8 hours. * IMPACTS...Widespread frost could damage or kill sensitive plants and vegetation if left unprotected PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
346 WWUS74 KMOB 082356 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 556 PM CST Thu Mar 8 2018 ...FREEZE WARNING IN EFFECT FOR MOST OF THE THE AREA OVERNIGHT INTO FRIDAY MORNING... .Temperatures are expected to drop to near or just below freezing late tonight across parts of interior southeast Mississippi, much of southwest and south central Alabama, and the interior portion of the western Florida panhandle. A few normally colder locations closer to the coast may briefly fall to just around freezing as well. Areas of frost will also be possible across most of the area late tonight and early Friday morning. ALZ261-262-FLZ201-203-205-MSZ076-090800- /O.UPG.KMOB.FR.Y.0001.180309T0600Z-180309T1400Z/ /O.EXA.KMOB.FZ.W.0001.180309T0600Z-180309T1400Z/ Mobile Inland-Baldwin Inland-Escambia Inland-Santa Rosa Inland- Okaloosa Inland-Greene- Including the cities of Citronelle, Saraland, Stockton, Century, Molino, Walnut Hill, Jay, Milton, Crestview, Leakesville, and McLain 556 PM CST Thu Mar 8 2018 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST FRIDAY... The National Weather Service in Mobile has issued a Freeze Warning, which is in effect from midnight tonight to 8 AM CST Friday. The Frost Advisory is no longer in effect. * TEMPERATURE...A range of 30 to 32 degrees is expected. * IMPACTS...Temperatures at or below freezing and widespread frost could damage or kill sensitive plants and vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ ALZ051>060-MSZ067-090800- /O.CON.KMOB.FZ.W.0001.180309T0600Z-180309T1400Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Wayne- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Evergreen, Greenville, Brantley, Luverne, Atmore, Brewton, Flomaton, Andalusia, Opp, and Waynesboro 556 PM CST Thu Mar 8 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST FRIDAY... * TEMPERATURE...A range of 30 to 32 degrees is expected. * IMPACTS...Temperatures at or below freezing and widespread frost could damage or kill sensitive plants and vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions could kill crops and other sensitive vegetation if left unprotected. && $$ ALZ263-264-MSZ075-078-079-090800- /O.CON.KMOB.FR.Y.0001.180309T0600Z-180309T1400Z/ Mobile Central-Baldwin Central-Perry-Stone-George- Including the cities of Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Beaumont, New Augusta, Richton, Wiggins, and Lucedale 556 PM CST Thu Mar 8 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST FRIDAY... * TEMPERATURE...Falling to just above freezing late tonight. * FROST DURATION...6 TO 8 hours. * IMPACTS...Widespread frost could damage or kill sensitive plants and vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants should be covered, brought indoors or otherwise protected. && $$
191 WWUS74 KMOB 090811 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 211 AM CST Fri Mar 9 2018 ...FREEZE WARNING REMAINS IN EFFECT FOR MOST OF THE THE AREA OVERNIGHT INTO EARLY FRIDAY MORNING... .Temperatures are expected to drop to near or just below freezing overnight across parts of interior southeast Mississippi, much of southwest and south central Alabama, and the interior portion of the western Florida panhandle. A few normally colder locations closer to the coast may also briefly fall to just around freezing. Areas of frost will also be possible across most of the area late tonight and early Friday morning. ALZ051>060-261-262-FLZ201-203-205-MSZ067-076-091400- /O.CON.KMOB.FZ.W.0001.000000T0000Z-180309T1400Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Escambia Inland- Santa Rosa Inland-Okaloosa Inland-Wayne-Greene- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Evergreen, Greenville, Brantley, Luverne, Atmore, Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, Stockton, Century, Molino, Walnut Hill, Jay, Milton, Crestview, Waynesboro, Leakesville, and McLain 211 AM CST Fri Mar 9 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... * TEMPERATURE...A range of 30 to 32 degrees is expected. * IMPACTS...Temperatures at or below freezing and widespread frost could damage or kill sensitive plants and vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ ALZ263-264-MSZ075-078-079-091400- /O.CON.KMOB.FR.Y.0001.000000T0000Z-180309T1400Z/ Mobile Central-Baldwin Central-Perry-Stone-George- Including the cities of Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Beaumont, New Augusta, Richton, Wiggins, and Lucedale 211 AM CST Fri Mar 9 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... * TEMPERATURE...Falling to just above freezing late tonight. * FROST DURATION...6 to 8 hours. * IMPACTS...Widespread frost could damage or kill sensitive plants and vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants should be covered, brought indoors or otherwise protected. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this freeze warning went out at Mar 7, 11:35 PM CST, 4 hours 30 minutes earlier.
Area forecast discussion, Mar 7, 11:35 PM CST, 4 hours 30 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1135 PM CST Wed Mar 7 2018
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...
06Z issuance...VFR ceilings and visibilities will prevail along
the north central gulf coast region over the next 24 hours.
Northerly winds at 5 to 10 knots overnight will increase to 10
to 15 knots with gusts to near 20 knots throughout the day
Thursday. /22
&&
.PREV DISCUSSION... /issued 403 PM CST Wed Mar 7 2018/
NEAR TERM /Now Through Thursday/...Northerly flow continues
tonight with a second push of colder air expected from a shortwave
diving south over the Plains. The push from the shortwave is
expected to bring more cooler air in, but in a more gentle manner,
with winds becoming lighter, but not quite calm. With the lighter
winds, and temps dropping to the mid to lower 30s across the
majority of the area, patchy light frost is possible over some
localities north of I10. With wind speed being borderline to a bit
too strong for frost development, an inherited patchy frost coverage
looks good for this package, so have not modified.
For Thursday, the cool air continues to keep daytime temps well
below seasonal. The only expected cloud cover is some possible
stratus along and south of the coast. 16/SM
SHORT TERM /Thursday night Through Saturday night/...the center
of the surface high pressure located to the west of the forecast
area late Wednesday will drift east and be located almost directly
over the forecast area by late Thursday night. With this winds
will become nearly calm Thursday night, and with clear skies and
relatively low dew points, expect min temperatures to drop into
the 30s across almost the entire forecast area, except along the
immediate coast where some low 40s will be possible. Over the
northern third of the forecast area, generally along and north of
roughly the Highway 84 corridor, will likely see more widespread
temperatures in the lower 30s on Thursday night vs tonight. As
such, we have opted to issue a Freeze Watch for tomorrow night for
those northern areas of the forecast area. In addition, we are
likely to see an increased potential for more widespread frost on
Thursday night, with areas of frost possibly down as far south as
the I-10 corridor.
The ridge axis shift to our east by late Friday, with a light to
moderate return flow redeveloping over the area. This will bring a
moderation of temps and dewpoints. The onshore flow continues but
increases Saturday through early Sunday as a developing storm
system over Texas begins to move east toward our forecast area.
12/DS
LONG TERM /Sunday Through Wednesday/...Models fairly similar in
showing the surface low pressure and associated cold front moving
east across our forecast area generally late Saturday night
through Sunday timeframe. Scattered to numerous showers or
thunderstorms are expected with the passage of this system. There
remains considerable uncertainty with this system as far as the
potential of severe storms and the timing of the frontal passage.
Will maintain the wording in the Hazardous Weather Outlook,
however this uncertainty makes it impossible to nail down any
specific threat area at this time other than to say we expect an
active pattern mid to late weekend. Drier and cooler conditions
return by Tuesday. 12/DS
MARINE...Moderate to strong offshore flow continues into early
Friday, then transition to onshore by friday night as surface high
pressure passover and east of the area. The onshore flow is expected
to strengthen Saturday as a front approaches the area, then become
offshore Saturday night as the front passes. Winds remain offshore
the rest of the weekend into mid week as surface high pressure
slowly moves east towards the area. 16/SM
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Freeze Watch from late Thursday night through Friday morning for
ALZ051>058.
FL...None.
MS...Freeze Watch from late Thursday night through Friday morning for
MSZ067.
GM...Small Craft Advisory until 10 AM CST Thursday for GMZ631-632-650-
655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Mar 7, 3:48 PM CST, 12 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 348 PM CST Wed Mar 7 2018 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-082200- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 348 PM CST Wed Mar 7 2018 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...This Afternoon and Tonight There is a moderate risk of rip currents along the Alabama and western Florida panhandle beaches through tonight. Temperatures are expected to drop into the lower to mid 30s over interior portions of the region tonight. A few locations could briefly hit freezing along and north of Highway 84. Patchy frost may develop over interior portions of the region late tonight through early Thursday morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Unseasonably cold temperatures are expected again Thursday night, with overnight lows in the lower to mid 30s expected over much of the interior, with isolated locations possibly briefly reaching the freezing mark. The cool temperatures will combine with calm winds to bring a great chance of front to areas north of Interstate. There will be an increasing chance of showers and thunderstorms across the region this weekend. The environment could become favorable for severe weather this weekend, but confidence remains low on the timing, intensity and location of the severe weather threat. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Tuesday. GMZ633>636-082200- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- 348 PM CST Wed Mar 7 2018 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Hazardous conditions for small craft will be possible this weekend. There will be an increasing chance of showers and thunderstorms over the marine area this weekend. A few strong to severe storms will be possible. GMZ630>632-650-655-670-675-082200- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 348 PM CST Wed Mar 7 2018 ...SMALL CRAFT ADVISORY IN EFFECT TONIGHT... This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...This Afternoon and Tonight Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Hazardous conditions for small craft will be possible this weekend. There will be an increasing chance of showers and thunderstorms over the marine area this weekend. A few strong to severe storms will be possible.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 1:04 PM CST | Frost Advisory | MOB | George, Greene, Perry, Stone | 19 hr |
Nearby
Freeze Warnings in Alabama, 2018Freeze Warnings in Florida, 2018Freeze Warnings in Mississippi, 2018Every freeze warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.